What To Do When Someone Close To You Overdoses

What To Do When Someone Close To You Overdoses

What To Do When Someone Close To You Overdoses

The Crosby Clinic truly understands how addiction can impact a person’s life as well as the lives of everyone around them. Watching a loved one struggle with addiction is often one of the most difficult things a person can experience. Unfortunately, the thought of losing them to an overdose is always in the back of your mind and you hope it does not happen. Unfortunately, the number of overdoses across the United States is increasing. For this reason, it is extremely important for you to prepare for this type of situation, so you know exactly how to take control.

Stay Calm

If you ever find yourself in a situation where a loved one is suffering from an overdose, it is crucial to remain calm and not panic. Panicking and anxiety may kick you into survival mode and impair your thinking. This could have very serious consequences. Instead, it is crucial to stay calm and handle the issue accordingly.

Call For Help Immediately

If your loved one is suffering from an overdose, contact emergency medical services as soon as possible. They are going to have numerous questions for you that will help them better gauge their response plan. Emergency responders will want to know your friend’s age, weight, height, and gender.

With this information, the operator may give you some care instructions. If your friend is conscious, they may ask you to help them get comfortable. If they are unconscious, they may ask you to turn your loved one onto their side in case of vomiting.

Most importantly, they will want to know what type of drug or substance was used.

Diagnosing Overdose Symptoms

If your loved one cannot identify the type of drug used, and you are unsure, you will have to assess their symptoms. Symptoms to look for include:

Opiate Overdose: Constipation, nausea, vomiting, difficulty breathing, drop in pulse, drop in blood pressure, seizures, drowsiness, and confusion.

Alcohol Overdose: Bluish skin, shallow breathing, confusion, problems speaking, anger, low body temperature, and an inability to wake.

Cocaine: A rapid heartbeat, high blood pressure, light-headedness, dehydration, muscle twitching, aggression, panic attacks, and vomiting.

Prescription Drug Overdose: Although these symptoms will vary, some of the most common are irregular heartbeat, uncontrollable movement, and drowsiness.

Look For Paraphernalia

Although diagnosing the symptoms of an overdose can be helpful, it is crucial to find paraphernalia as quickly as possible. If there are several types of drugs or substances involved, it is crucial to make an accurate diagnosis in order to provide effective treatment.

Once medical professionals arrive, they will be able to provide a remedy to the situation based on your assistance. If you know your friend has a heroin problem, it can be helpful to keep Narcan on hand whenever you are around them. It is crucial to try to convince your friend to get substance abuse help as soon as possible to prevent a deadly overdose from happening in the future.

Get Help At The Crosby Clinic

No matter what type of addiction you’re struggling with, the Crosby Clinic can help. Our medical professionals craft treatment programs for each patient that is proven to be effective in helping those struggling with addiction obtain and maintain sobriety. Our team develops individualized treatment programs for each patient by conducting a series of tests, health and medical screenings, and mental health screenings. We also utilize brains scans and imagery to map out the extent of a patient’s addiction in order to treat it effectively. Contact the Crosby Clinic at (760) 751-1234 to see how our treatment programs can help you.

Share this post

Leave a Reply

Your email address will not be published. Required fields are marked *